MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY
Model Number 67PFS30
Medical Device Problem Codes Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 04/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Information received a smiths medical tracheostomy|silicone - bivona tubes neo/ped flextend cuff deflated as patient was able to pull the device out and extubate the airway.This in turn caused the oxygen saturation to fall below normal and an emergent tracheostomy change was performed.When the device was tested after incident, it was discovered the water stayed in the pilot balloon and not balloon itself.No other clinical injures were reported, as the issue was resolved with tracheostomy change out.
 
Additional Manufacturer Narrative
Other text: one bivona tracheostomy tube was returned for analysis in used conditions.No damage was detected upon visual inspection.The unit was filled with air too look for a functional problem; the cuff inflated but part of the cuff wasn?t uniformly.The cuff was manipulated and the whole cuff then inflated.The cuff was then inflated and deflated four times with no issue.The sample was observed for 10 seconds and the cuff did not deflate.The manufacturing process was reviewed and deemed adequate.The assembly process and training records were both reviewed; no discrepancies found.During the verification, 32 assemblies were reviewed to see the complete manufacturing process of the air way and balloon; no discrepancies found.Based on the evidence, the complaint was not confirmed as there was no fault found.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key10110986
Report Number3012307300-2020-05416
Device Sequence Number19684819
Product Code JOH
UDI-Device Identifier10351688518606
UDI-Public10351688518606
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/27/2020
Device Model Number67PFS30
Device Catalogue Number67PFS30
Device Lot Number3832010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer08/16/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age13 MO